Addiction Survivors

Notices

Reply
Unread 12-28-2010, 10:32 PM   #1
vinoski
Junior Member
 
Posts: 1
Default vino uk

been taking vallys now for 15 years down to 30mls a day but just cant get down any more my head goes bandy and am paranoid of fits had two scarey
vinoski is offline   Reply With Quote
Unread 12-31-2010, 03:38 PM   #2
packrat
Senior Member
 
packrat's Avatar
 
Posts: 609
Default

Hi Vinoski,

I am not a doctor so anything I write you should confirm with yours.

You have not provided much information, but are you addicted or dependent? The difference is explained here: http://www.naabt.org/faq_answers.cfm?ID=15. Understand that the FAQ was written with a focus on Opiods, but the concept of addiction vs. dependence still applies.

The most important thing to remember about benzodiazepine tapering is that it must be done slowly. Do NOT attempt to quit "cold turkey" as you could experience severe symptoms including seizures.

It sounds as though you have been taking Valium. The good news about Valium is that it has a long half-life and as such you should not experience inter-dose withdrawal. If you are addicted it is important that you get some form of therapy to help you deal with the behavior that led to your addiction. If you are simply dependent, you should come up with a taper plan.

Have you read "The Ashton Manual?" It is a good start for understanding your situation. I recommend reading it thoroughly. Within the manual is a "slow withdrawal schedule" for Valium 40mg a day at http://www.benzo.org.uk/manual/bzsched.htm#s2. This should help you.

Make sure you do this under the care of your physician.

Best of luck and I hope this is helpful.

-Packrat
__________________
We are all living proof that there is life after addiction.
packrat is offline   Reply With Quote
2 Users Say Thank You to packrat For This Useful Post:
Thank You (12-31-2010), Thank You (12-31-2010)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off




All times are GMT -4. The time now is 02:39 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
© 2014 Addiction Survivors